Alert archive / New York / Special Weather Statements in 2014

Special Weather Statement, NWS Buffalo, NY

September 30, 2014Monroe County, Wayne County, New York

NWS Buffalo, NY issued this special weather statement at Sep 30, 2014, 8:37 PM EDT for Monroe County, Wayne County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2014, 8:37 PM EDT (00:37 UTC)
Expired
Sep 30, 2014, 9:30 PM EDT
In force
53 min
Issued by
NWS Buffalo, NY

Counties Monroe County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 117 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WWUS81 KBUF 010037
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
837 PM EDT TUE SEP 30 2014

NYZ003-004-014-010130-
MONROE NY-ONTARIO NY-WAYNE NY-
837 PM EDT TUE SEP 30 2014

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST 
  OF CLYDE TO NEWARK TO VICTOR TO HONEOYE FALLS...AND WERE           
  MOVING NORTH NORTHWEST AT 10 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  FAIRPORT...
  EAST ROCHESTER AND BRIGHTON...
  IRONDEQUOIT AND WEBSTER...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4289 7756 4294 7757 4295 7764 4331 7778
      4330 7766 4324 7755 4328 7744 4325 7739
      4329 7733 4328 7700 4330 7686 4304 7678
      4303 7689 4299 7697 4303 7711 4295 7713
      4287 7725 4284 7748

$$

JJR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Sep 30, 7:50 PM EDT, 47 minutes earlier.

Area forecast discussion, Sep 30, 7:50 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
750 PM EDT TUE SEP 30 2014

.SYNOPSIS...
AN UPPER LEVEL LOW WILL BRING CLOUDS AND SCATTERED SHOWERS TO SOUTHERN
AND WESTERN NEW YORK TONIGHT AND EARLY WEDNESDAY. LINGERING CLOUDS
WILL BREAK WITH A RETURN TO MILD AND WARM WEATHER ON THURSDAY. A
STRONG COLD FRONT IS THEN EXPECTED TO CROSS THE REGION ON
FRIDAY...BRINGING A GREATER LIKELIHOOD OF SHOWERS FOLLOWED BY MUCH
COOLER TEMPERATURES FOR THE UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
SLOW MOVING CLUSTERS OF SHOWERS AND THUNDERSTORMS HAS BEEN
PLAGUING A GOOD PART OF CENTRAL AND SOME OF WESTERN NEW YORK EARLY
THIS EVENING. THIS AREA HAS BEEN IN A FAVORABLE REGION OF ENHANCED
LIFT AHEAD OF THE UPPER LEVEL LOW. THIS FORCING WILL CONTINUE TO
SLOWLY SLIDE EASTWARD TONIGHT. CONVECTION IS EXPECTED TO GRADUALLY
WEAKEN AS THIS HAPPENS COMBINED WITH LOSS OF DIURNAL HEATING.
RAINFALL PER RADAR ESTIMATES SHOWING TOTALS OF 2 TO 3 INCHES...BUT
THESE AMOUNTS APPEAR TO BE SIGNIFICANTLY CONTAMINATED...MAYBE BY
AS MUCH AS 50 PERCENT WITH THE STRONGEST CORES LIKELY PRODUCING
SOME SMALL HAIL WITH LOWERING FREEZING HEIGHTS. TOTALS IN THE 1 TO
1.5 INCH RANGE LOOK MORE REASONABLE.

AN INVERTED TROUGH WILL BECOME ESTABLISHED ACROSS WESTERN HALF OF
THE STATE WITH SCATTERED SPRINKLES POSSIBLE THROUGH THE NIGHT AND
EARLY WEDNESDAY. THIS TROUGH WILL ALSO DRAW MOIST AIR FROM LAKE
ONTARIO AND EXPECTED TO PRODUCE PATCHY FOG OVERNIGHT...ESPECIALLY
FROM THE LAKESHORE TO THE ESCARPMENTS SOUTH OF THE LAKE.

HIGH PRESSURE NORTH OF LAKE ONTARIO WILL MOVE TOWARD THE SAINT
LAWRENCE VALLEY ON WEDNESDAY AND WILL RIDGE SOUTHWARD WITH DRIER AIR
AND BRING ABOUT A CLEARING TREND LATE IN THE DAY ON WEDNESDAY.

TEMPERATURES WILL RANGE MOSTLY IN THE MID 50S OVERNIGHT WITH A
MODERATING INFLUENCE FROM LAKE ONTARIO AND THE THICKER CLOUD COVER.
HIGHS ON WEDNESDAY WILL BE A LITTLE SHY OF TODAYS TEMPS WITH MAINLY
UPPER 60S TO LOW 70S...THE WARMER SPOTS ACROSS THE NORTH COUNTRY
WHERE CLOUDS WILL BE THINNER AND MORE SUNSHINE.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
OUR PROLONGED STRETCH OF INDIAN SUMMER WEATHER WILL COME TO AN END
DURING THIS PERIOD AS A STRONG PACIFIC JET RACING ACROSS BRITISH
COLUMBIA WILL PUSH A DEEPENING LONGWAVE TROUGH ACROSS THE CENTER OF
THE COUNTRY...WHICH IN TURN WILL DISLODGE RIDGING OVER THE LOWER
GREAT LAKES. THIS PROCESS WILL EVENTUALLY LEAD TO THE DEVELOPMENT OF
AN ANOMALOUSLY DEEP CLOSED LOW OVER THE GREAT LAKES REGION. BY THE
TIME THE ASSOCIATED PATTERN CHANGING SFC COLD FRONT MAKES ITS WAY
ACROSS OUR FORECAST AREA...TEMPERATURES WILL HAVE AVERAGED ABOVE
NORMAL FOR NEARLY TWO WEEKS.

THE SEMBLANCE OF A REX BLOCK (RIDGING OVER QUEBEC/CUTOFF LOW OVER
NEW ENGLAND) FOUND OVER THE ST LAWRENCE VALLEY WEDNESDAY NIGHT WILL
PUSH EAST TO THE CANADIAN MARITIMES DURING THE DAY THURSDAY. THIS
GENERAL SCENARIO WILL PROMOTE FAIR DRY WEATHER FOR OUR REGION
WEDNESDAY NIGHT...THEN A SECOND REINFORCING RIDGE WILL BUILD ACROSS
THE LOWER GREAT LAKES IN ITS IMMEDIATE WAKE TO SUPPLY US WITH A
BEAUTIFUL DAY ON THURSDAY. SUBSIDENCE ASSOCIATED WITH THE RIDGE WILL
COMBINE WITH A DEEPENING SOUTHERLY FLOW TO SUPPORT WIDESPREAD
AFTERNOON TEMPERATURES IN THE MID 70S. SITES ACROSS THE GENESEE
VALLEY AND IN THE DOWNSLOPE AREAS NEAR THE IAG ESCARPMENT SHOULD
MAKE IT INTO THE UPPER 70S.

A 130KT H25 JET OVER THE NORTHERN ROCKIES THURSDAY EVENING WILL DIG
INTO A DEEPENING LONGWAVE TROUGH OVER THE NORTHERN PLAINS DURING THE
OVERNIGHT...WHICH WILL SUPPORT THE CONSOLIDATION OF A SFC LOW OVER
THE UPPER GREAT LAKES. THIS WILL INTENSIFY A DOWNSTREAM LOW LEVEL
JET OVER MICHIGAN...WHICH IN COMBINATION WITH RIDGING TO OUR EAST
WILL KEEP A VERY WARM SOUTHERLY FLOW IN PLACE OVER OUR REGION. THE
RESULT WILL BE A WARM DRY NIGHT WITH MIN TEMPERATURES GENERALLY
WITHIN A FEW DEGREES OF 60. THESE READINGS WILL BE SOME 15 DEG F
ABOVE NORMAL EARLY OCT VALUES...OR CLOSE TO WHERE WE SHOULD BE FOR
DAYTIME HIGHS.

ON FRIDAY...A FEED OF 80-100 WINDS AT H25 WILL CONTINUE TO POUR INTO
THE LONGWAVE TROUGH OVER THE MISSISSIPPI VALLEY. THIS WILL ENCOURAGE
THE DEVELOPMENT OF A CUT OFF LOW NEAR THE ARROWHEAD OF MINNESOTA
WHILE THE ASSOCIATED SFC LOW WILL LIFT DUE NORTH. THE MOVEMENT OF
THE DEEPENING SFC LOW SHOULD BE A CLUE AS TO THE DOWNSTREAM FLOW
OVER OUR REGION. AN ANOMALOUSLY STRONG 50KT SOUTHERLY LOW LEVEL JET
OVER THE LOWER GREAT LAKES WILL NOT ONLY SUPPORT ONE MORE WARM DAY
OVER OUR FORECAST AREA...BUT WILL ALSO KEEP THE EASTWARD PROGRESSION
OF THE SFC FRONT AND ITS ASSOCIATED PCPN TO A CRAWL. HAVE THUS
CONTINUED THE TREND OF SLOWING THE ADVANCEMENT OF THE SHOWERS...IN
THIS CASE BY SOME 3-6 HOURS. THE BULK OF THE DAY SHOULD THUS BE RAIN
FREE FOR SITES EAST OF THE GENESEE VALLEY...WITH LIKELY POPS NOT
EXPECTED FOR THE FAR WESTERN COUNTIES UNTIL LATE. AGAIN...MANY AREAS
WILL EXPERIENCE MAX TEMPS IN THE MID TO UPPER 70S.

THE COLD FRONT...WHICH WILL BE ON OUR DOORSTEP STRETCHING FROM LAKE
HURON TO CENTRAL LAKE ERIE FRIDAY EVENING...WILL GRUDGINGLY PUSH
ACROSS OUR FORECAST AREA DURING THE COURSE OF FRIDAY NIGHT. THE LOW
LEVEL FORCING FROM THE COLD FRONT WILL BE ACCOMPANIED BY A
RELATIVELY NARROW 3 HR WINDOW OF ENHANCED LIFT SUPPLIED BY THE RR
ENTRANCE REGION OF A CYCLONICALLY CURVED 120KT H25 JET OVER SOUTHERN
ONTARIO. WILL HOLD ONTO THE HIGH LIKELY POPS WITH THIS PACKAGE...BUT
AS THE CONFIDENCE IN THE TIMING OF THIS FRONTAL PASSAGE BECOMES
GREATER...CAN EASILY SEE POPS BEING RAISED TO CATEGORICAL. GIVEN
LAPSE RATES OF LESS THAN 6 DEG C/KM...WILL CONTINUE TO LEAVE OUT THE
MENTION OF ANY THUNDER. THAT BEING SAID...THERE SHOULD BE DEEP
ENOUGH LIFT AND SUFFICIENT MOISTURE TO SUPPORT SOME HEAVIER SHOWERS.

H85 TEMPS THAT WILL BE IN THE VCNTY OF 12-14C AHEAD OF THE FRONT
FRIDAY EVENING WILL PLUNGE TO ARND 2C (WRN COUNTIES) BY DAYBREAK.
THIS SHOULD ENABLE TEMPS OVER THE FAR WESTERN COUNTIES TO BOTTOM OUT
AT NORMAL LEVELS (40S).

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
TEMPERATURES WILL AVERAGE NEAR TO BELOW NORMAL DURING THIS PERIOD AS
A PERSISTENT LONGWAVE TROUGH WILL BE CENTERED OVER ONTARIO AND THE
GREAT LAKES REGION. THE CORE OF THE COLDEST AIR ASSOCIATED WITH THIS
TROUGH WILL BE OVER THE GREAT LAKES REGION DURING THE SECOND HALF OF
THE WEEKEND. AS THE NEGATIVELY TILTED LONGWAVE ROTATES POLEWARD
ACROSS EASTERN CANADA EARLY NEXT WORK WEEK...A NEAR ZONAL PACIFIC
FLOW WILL PROMOTE A MODIFICATION OF THE AIRMASS OVER GREAT LAKES.

FOR SATURDAY...THE SFC COLD FRONT WILL PUSH AWAY FROM OUR REGION VIA
THE ST LAWRENCE VALLEY WHILE A SHORTWAVE RIDGE WILL BUILD ACROSS THE
LOWER GREAT LAKES AND OUR FORECAST AREA IN ITS WAKE. THIS RIDGING
WILL WORK AGAINST ORGANIZED LAKE DRIVEN SHOWER ACTIVITY...EVEN
THOUGH H85 TEMPS NEAR 2C WILL SUPPLY PLENTY OF INSTABILITY OVER THE
LAKES. WILL CARRY LIKELY POPS FOR THE MORNING ACROSS THE NORTH
COUNTRY WITH GENERALLY LOW CHC POPS ELSEWHERE. THE BULK OF THE
MIDDAY AND AFTERNOON SHOULD BASICALLY BE PCPN FREE...BUT CHILLY AS
TEMPERATURES WILL CLIMB INTO THE UPPER 50S TO LOWER 60S.

THE CYCLONIC FLOW FOUND ABV 10K FT WILL WORK TO THE SFC SATURDAY
NIGHT AS THE AFOREMENTIONED RIDGING WILL PUSH EAST. THIS WILL
ENCOURAGE THE DEVELOPMENT OF SOME LAKE DRIVEN RAIN SHOWERS EAST OF
LK ERIE AND PARTICULARLY EAST OF LK ONTARIO IN THE VCNTY OF THE TUG.
LOW TEMPS WILL RANGE FROM THE 30S ACROSS THE SRN TIER TO THE LOWER
40S MOST ELSEWHERE.

AS THE CORE OF THE NEGATIVELY TILTED UPPER LEVEL TROUGH ADVANCES TO
THE NORTH ON SUNDAY...THE LOW LEVEL FLOW WILL BACK AND THIS WILL
SEND INCREASINGLY DISORGANIZED LAKE EFFECT RAIN SHOWERS TO PARTS OF
THE IAG FRONTIER AND ACROSS THE HEART OF JEFFERSON COUNTY. H85 TEMPS
STRADDLING THE ZERO DEG ISOTHERM WILL SUGGEST DAYTIME HIGHS WILL
ONLY BE IN THE 50S.

A BROAD AREA OF LOW PRESSURE IS FORECAST TO DRIFT ACROSS THE GREAT
LAKES AND SOUTHERN ONTARIO ON MONDAY. THIS WILL BRING THE CHANCE FOR
SOME SHOWERS TO ALL OF OUR REGION...ALTHOUGH THE BULK OF THE DAY
SHOULD BE PCPN FREE.

FINALLY FOR TUESDAY...LOW LEVEL RIDGING OVER THE MISSISSIPPI VALLEY
WILL DRIFT EAST ACROSS THE UPPER GREAT LAKES AND OHIO VALLEY WHILE
THE AFOREMENTIONED SFC LOW WILL WORK ITS WAY DOWN THE ST LAWRENCE
VALLEY. THE EXITING SFC LOW WILL ONCE AGAIN POSE THE OPPORTUNITY FOR
SOME BADLY NEEDED RAIN SHOWERS.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
CONVECTION ASSOCIATED WITH UPPER LOW/COLD POOL ENTERING WESTERN
NEW YORK EXPECTED TO REMAIN CONFINED TO AREAS ALONG AND SOUTH OF
THE NEW YORK STATE THRUWAY...WITH JUST A POP UP SHOWER POSSIBLE
FOR THE TAF SITES.

LATER TONIGHT...CLOUDS WILL LOWER SOUTH OF LAKE ONTARIO AS WINDS
VEER AROUND TO NORTHEASTERLY. A STILL CONVERGENCE BOUNDARY IN THE
LOW LEVELS MAY SERVE AS A FOCUS FOR SPRINKLES AND LOW MVFR OR IFR
CLOUDS SOUTH OF LAKE ONTARIO AS THE NORTHEAST WINDS MAINTAIN AMPLE
LOW LEVEL MOISTURE.

CLOUDS WILL THIN AND DISSIPATE LATER ON WEDNESDAY WITH VFR OVERALL.

OUTLOOK...
WEDNESDAY THROUGH THURSDAY...VFR...EXCEPT FOR LOCALIZED IFR IN
SOUTHERN TIER VALLEY FOG BETWEEN 06Z-15Z EACH DAY.
FRIDAY...VFR LOWERING TO MVFR WITH SHOWERS BECOMING LIKELY.
SATURDAY...MVFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
AN UPPER LEVEL LOW...AND WEAK SURFACE LOW WILL DIVE SOUTHEASTWARD
ACROSS PENNSYLVANIA TODAY TONIGHT. A LIGHT WIND WILL BECOME
NORTHEASTERLY TONIGHT AND INCREASE TO AROUND 15 KNOTS ON LAKE
ONTARIO...AND 10 KNOTS ON LAKE ERIE. THESE STRONGER WINDS ON LAKE
ONTARIO WILL BRING WAVES 2 TO 4 FEET TONIGHT. WEAKER WINDS WILL
ALLOW FOR 1 TO PERHAPS 2 FOOT WAVES ON THE EASTERN END OF LAKE ERIE
TONIGHT.

WAVES AND WINDS WILL DIMINISH THROUGH THE DAY WEDNESDAY AS HIGH
PRESSURE AGAIN BUILDS ACROSS THE LOWER LAKES REGION.

LATE IN THE WEEK...A STRONG AREA OF LOW PRESSURE IS EXPECTED TO LIFT
ACROSS THE GREAT LAKES REGION ON FRIDAY...WHILE SWINGING A STRONG
TRAILING COLD FRONT ACROSS THE LOWER LAKES. THE TIGHTENING PRESSURE
GRADIENT ASSOCIATED WITH THE LOW WILL LEAD TO A PERIOD OF STRONGER
WINDS...WITH ADVISORY-LEVEL WINDS AND WAVES BECOMING POSSIBLE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...TMA/WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...TMA/WCH
MARINE...THOMAS/WCH
Hazardous weather outlook, Sep 30, 4:41 AM EDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
441 AM EDT TUE SEP 30 2014

NYZ001>008-010>014-019>021-085-010845-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
441 AM EDT TUE SEP 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-010845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
441 AM EDT TUE SEP 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Sep 30, 4:38 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
438 PM EDT TUE SEP 30 2014

NYZ007-008-302145-
JEFFERSON NY-LEWIS NY-
438 PM EDT TUE SEP 30 2014

...HEAVY RAINFALL IN THE AREA...

* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF SHOWERS PRODUCING VERY HEAVY RAIN. THESE
  SHOWERS WERE LOCATED NEAR BARNES CORNERS AND WERE NEARLY
  STATIONARY.

* SOME LOCATIONS AFFECTED BY THE HEAVY RAIN MAY INCLUDE...
  EAST RODMAN...WORTH...BARNES CORNERS

THE POTENTIAL EXISTS FOR ADDITIONAL HEAVY RAINFALL...AND COULD CAUSE
LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4370 7597 4388 7597 4392 7574 4377 7570

SJW
Special weather statement, Sep 30, 4:52 PM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
452 PM EDT TUE SEP 30 2014

NYZ012-020-085-302145-
CATTARAUGUS NY-ERIE NY-WYOMING NY-
452 PM EDT TUE SEP 30 2014

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN...AND
  POSSIBLY SOME SMALL HAIL.  THIS STORM WAS LOCATED NEAR EAST
  OTTO...AND MOVING NORTH AT 15 MPH.

RADAR ESTIMATES SUGGEST THAT THIS STORM HAS PRODUCED AS MUCH AS AN
INCH OF RAIN OVER THE PAST HOUR...AND THE POTENTIAL FOR ADDITIONAL
VERY HEAVY RAIN WILL CONTINUE AS IT MOVES NORTHWARD. THIS COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4266 7881 4250 7838 4220 7869 4234 7895

JJR
Special weather statement, Sep 30, 7:26 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
726 PM EDT TUE SEP 30 2014

NYZ003-004-014-010030-
MONROE NY-ONTARIO NY-WAYNE NY-
726 PM EDT TUE SEP 30 2014

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GENEVA TO
  7 MILES SOUTHEAST OF BRISTOL TO HONEOYE...AND MOVING NORTH AT 10
  MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  CANANDAIGUA...
  FAIRPORT...
  EAST ROCHESTER...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4285 7737 4271 7754 4285 7757 4288 7755
      4309 7761 4319 7745 4309 7744 4302 7723
      4315 7712 4328 7688 4301 7684 4301 7696
      4279 7697 4275 7705 4276 7731 4270 7735

JJR
Special weather statement, Sep 30, 8:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
837 PM EDT TUE SEP 30 2014

NYZ003-004-014-010130-
MONROE NY-ONTARIO NY-WAYNE NY-
837 PM EDT TUE SEP 30 2014

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST
  OF CLYDE TO NEWARK TO VICTOR TO HONEOYE FALLS...AND WERE
  MOVING NORTH NORTHWEST AT 10 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  FAIRPORT...
  EAST ROCHESTER AND BRIGHTON...
  IRONDEQUOIT AND WEBSTER...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4289 7756 4294 7757 4295 7764 4331 7778
      4330 7766 4324 7755 4328 7744 4325 7739
      4329 7733 4328 7700 4330 7686 4304 7678
      4303 7689 4299 7697 4303 7711 4295 7713
      4287 7725 4284 7748

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 8:42 PM EDTSpecial Weather StatementBUFAllegany63 min
Oct 1, 12:46 AM EDTSmall Craft AdvisoryBUF13 hr

Nearby

Special Weather Statements in New York, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.